MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK¿ SYRINGE WITH BD SAFETYGLIDE¿ SAFETY NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK¿ SYRINGE WITH BD SAFETYGLIDE¿ SAFETY NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305904
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported with the use of the bd luer-lok¿ syringe with bd safetyglide¿ safety needle there was an issue with the needle separated from the hub and remained in the patient.It was reported that ¿the needle was removed with the use of a cotton ball¿.
 
Additional Manufacturer Narrative
Investigation summary: 3 sealed packaged safetyglide combo syringes with needles were received, confirmed to be from batch #7302906 (p/n 305904).They were visually evaluated.No visual defects were observed.Since the reported defect is associated with the needle component, the samples were forwarded to the needle manufacturing plant for testing and evaluation.Samples were forwarded to the needle manufacturing plant for testing and evaluation.No defects confirmed to be associated with the syringe manufacturing and packaging plant.Three representative samples were received.They are in sealed packaging blisters.They were visually inspected finding no defects or issues.They were tested for cannula pull force, the values were within product specification.A device history record review for the finished product and cannula batches showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.
 
Event or Problem Description

Brand Name
BD LUER-LOK¿ SYRINGE WITH BD SAFETYGLIDE¿ SAFETY NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key8134305
Report Number1213809-2018-00850
Device Sequence Number13869280
Product Code FMI
UDI-Device Identifier30382903059042
UDI-Public30382903059042
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Catalogue Number305904
Device Lot Number7302906
Initial Date Received by Manufacturer 11/14/2018
Supplement Date Received by Manufacturer11/14/2018
Initial Report FDA Received Date12/05/2018
Supplement Report FDA Received Date03/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;